MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A purchasing manager reported that an intraocular lens (iol) was explanted as the lens was dislocated 3 days after the initial procedure of vitrectomy.The iol was replaced with a sulcus lens as the capsule was not intact.Additional information has been requested and received stating the patient symptoms were resolved.
 
Additional Manufacturer Narrative
Only the lens was returned sealed inside a small self sealing non-company pouch.Solution was dried on the lens.The optic was cut into two portions, typical of damage created to help facilitate a removal from the eye.The posterior of one optic portion has scratches.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint.The lens was returned in pieces, typical of damage created to help facilitate iol removal from the eye.A review of the product history records indicate that the lens met release criteria.Information was provided in the file that indicated the acu0t0 20.0 lens was removed and replaced with an ma60ac 20.0 diopter lens.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14906488
Report Number1119421-2022-01448
Device Sequence Number6139642
Product Code KYB
UDI-Device Identifier00380652395250
UDI-Public00380652395250
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model NumberACU0T0
Device Lot Number15360763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Initial Report FDA Received Date07/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF MULTIPIECE IOL; DISCOVISC OVD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale